Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 6, 2005, 6:51 PM CDT for Cimarron County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 6:51 PM CDT (23:51 UTC)
- Expired
- Jul 6, 2005, 7:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 164 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 062351 SVRAMA OKC025-070045- /O.NEW.KAMA.SV.W.0166.050706T2351Z-050707T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 651 PM CDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 745 PM CDT * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF GRIGGS...OR ABOUT 13 MILES SOUTHEAST OF BOISE CITY... AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3668 10254 3650 10255 3650 10205 3673 10206 $$ JORDAN
1 follow-up statement
000 WWUS54 KAMA 070023 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 722 PM CDT WED JUL 6 2005 OKC025-070045- /O.CON.KAMA.SV.W.0166.000000T0000Z-050707T0045Z/ CIMARRON OK- 722 PM CDT WED JUL 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR SOUTHEASTERN CIMARRON COUNTY... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRIGGS...MOVING EAST AT 15 MPH. IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3668 10254 3650 10255 3650 10205 3673 10206 $$ JORDAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:21 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 3:21 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT WED JUL 6 2005 .DISCUSSION... NEARLY FULL INSOLATION HAS ALLOWED THE AIRMASS OVER THE PANHANDLES TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. THE USUAL TSTMS ARE DEVELOPING ALONG THE INTERSTATE 25 CORRIDOR IN NORTHEAST NEW MEXICO. THESE STORMS WILL LIKELY PUSH ACROSS THE NORTHWEST PANHANDLES WHERE SEVERE THUNDERSTORM WATCH NUMBER 612 HAS ALREADY BEEN POSTED. HEAVY RAIN...WIND AND HAIL LOOK TO BE THE PRIMARY THREATS. MEANWHILE... DECENT CU/TCU FIELD HAS DEVELOPED OVER OLDHAM...DEAF SMITH...POTTER AND RANDALL COUNTIES. WOULD NOT BE SURPRISED TO SEE FURTHER CONVECTIVE DEVELOPMENT OVER THIS AREA DURING THE NEXT FEW HOURS. UPPER AIR PATTERN DOES NOT CHANGE A WHOLE LOT FOR THE REMAINDER OF THE WEEK. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE LATER PERIODS EXCEPT TO ADD POPS TO THE THURSDAY NIGHT PERIOD. THE WESTERN ZONES ARE FAVORED AGAIN BASED ON PROXIMITY TO THE MOUNTAINS WHERE TSTM INITIATION IS MORE LIKELY. PRIMARY CHALLENGE WILL BE TO SEE HOW THE REMNANTS OF DENNIS PLAY OUT. WE MAY SEE LARGE SCALE SUBSIDENCE ACROSS THIS PORTION OF THE HIGH PLAINS SO INHERITED DRY FORECAST STILL LOOKS PLAUSIBLE. SLATTERY && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/02
Hazardous weather outlook, Jul 6, 3:13 PM CDT, 3 hours 38 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT WED JUL 6 2005 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 313 PM CDT WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE UNTIL 10 PM CDT THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF DAYTIME HEATING...SUFFICIENT LOW LEVEL MOISTURE... AN UNSTABLE ATMOSPHERE...AND AN APPROACHING WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF ANOTHER ROUND OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO THIS AFTERNOON. THE THUNDERSTORMS ARE THEN EXPECTED TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE EXTENDING FROM GUYMON OKLAHOMA TO AMARILLO TEXAS. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY THREATS. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND AGAIN ON SATURDAY EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING...AND AGAIN LATE THURSDAY AFTERNOON AND EVENING. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.